MAYNARD — Chief Michael Noble and the Maynard Police Department would like to issue a warning for marijuana laced with fentanyl.
The Connecticut State Lab recently confirmed the presence of fentanyl in a marijuana sample after numerous people who reported only using marijuana overdosed.
Fentanyl is a synthetic opioid typically used to treat severe pain. According to the Centers for Disease Control and Prevention, fentanyl is 50 to 100 times more potent than morphine, and has been linked to overdoses and death.
“Residents should remember the dangers related to consuming fentanyl,” said Chief Noble, “Fentanyl can be hidden in other drugs and we encourage the community to be aware of where they obtain or consume certain drugs such as marijuana.”
The Maynard Police Department wishes to share the following symptoms, which may be signs of an overdose:
- Small, constricted pupils
- Falling asleep or loss of consciousness
- Slow, shallow breathing
- Choking or gurgling sounds
- A limp body
- Pale, blue or cold skin
If residents notice someone that they believe is experiencing an overdose, they should immediately dial 911 and administer Narcan if available. Narcan, otherwise known as Naloxone, is an opioid antagonist that can reverse the effects of a potentially fatal overdose by displacing the drug from the receptors in the brain. Narcan is available for purchase without a prescription at most pharmacies, and health insurance can be used to offset the cost.